Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 106, NWS Des Moines, IA

June 9, 2011Greene County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 9, 2011, 1:18 AM CDT for Greene County, Iowa. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2011, 1:18 AM CDT (06:18 UTC)
Expired
Jun 9, 2011, 1:45 AM CDT
In force
27 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Greene County, IA

The radar

The Des Moines radar (KDMX), 60 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-750 J/kg
Mixed-layer LCL
1906 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WUUS53 KDMX 090618
SVRDMX
IAC073-090645-
/O.NEW.KDMX.SV.W.0106.110609T0618Z-110609T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
118 AM CDT THU JUN 9 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 145 AM CDT

* AT 114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 8 MILES EAST OF COON RAPIDS...OR 21 MILES
  SOUTHEAST OF CARROLL...AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JEFFERSON...RIPPEY AND GRAND JUNCTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

&&

LAT...LON 4211 9417 4186 9417 4186 9432 4186 9462
      4190 9463 4195 9462
TIME...MOT...LOC 0618Z 252DEG 37KT 4191 9448
WIND...HAIL <50MPH 1.00IN

$$

SMALL
2 follow-up statements
140 
WWUS53 KDMX 090629
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
129 AM CDT THU JUN 9 2011

IAC073-090645-
/O.CON.KDMX.SV.W.0106.000000T0000Z-110609T0645Z/
GREENE IA-
129 AM CDT THU JUN 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
GREENE COUNTY UNTIL 145 AM CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR JEFFERSON...OR 24 MILES EAST OF CARROLL...
MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  JEFFERSON AROUND 135 AM CDT.
  GRAND JUNCTION AROUND 145 AM CDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE RIPPEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE FOR LARGE HAIL.  PEOPLE OUTSIDE SHOULD MOVE TO A REINFORCED 
BUILDING AND AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

&&

LAT...LON 4189 9457 4195 9462 4211 9417 4193 9417
TIME...MOT...LOC 0629Z 240DEG 29KT 4199 9441
WIND...HAIL <50MPH 1.00IN

$$

SMALL
713 
WWUS53 KDMX 090645
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
145 AM CDT THU JUN 9 2011

IAC073-090655-
/O.EXP.KDMX.SV.W.0106.000000T0000Z-110609T0645Z/
GREENE IA-
145 AM CDT THU JUN 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER DIME TO NICKEL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH 
THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

LAT...LON 4189 9457 4195 9462 4211 9417 4193 9417
TIME...MOT...LOC 0629Z 240DEG 29KT 4199 9441

$$

SMALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 11:54 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 8, 11:54 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1154 PM CDT WED JUN 08 2011

...UPDATED FOR THE 06Z AVIATION DISCUSSION...

.SHORT TERM /TONIGHT/...
CDFNT CONTINUES TO MAKE SLOW PROGRESS TO THE SOUTHEAST.  INIT WSHFT
BOUNDARY IS OUT AHEAD OF THE TRUE COLD AIR WITH DEW POINT
DISCONTINUITY SHOWING THE REAL PUSH OF COOLER AIR.  EXPECT TO SEE
SOME TSRA DVLPMT TWD EVE...BUT AHEAD OF SNST AS THE CAP WEAKENS.
TSRA THIS EVE SHOULD BE ALONG AND S OF A KCID-KDSM-KRDK LINE WITH A
NARROW WINDOW FOR POTENTIAL SVR WX AND +RA.  FRONT WILL STALL OVR
NGT WITH SOME WAA BEGINNING TO TAKE PLACE AFT MIDN.  FOR THAT
REASON...WENT FOR FAIRLY STRONG POPS FOR THE OVR NGT PD.  MOS TEMPS
LOOK REASONABLE FOR MINS TNGT WITH BULK OF THE PUSH EARLY ON.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
A RELATIVELY ACTIVE PATTERN IS EXPECTED IN THE LONG TERM ALTHOUGH A
BREAK IS EXPECTED DURING THE WEEKEND.  INITIALLY ON THURSDAY...
CONVERGENCE WILL BE MAXIMIZED ALONG THE BOUNDARY IN SOUTHERN IA
WHERE ONGOING CONVECTION IS EXPECTED ON THURSDAY MORNING.  HAVE GONE
WITH HIGH LIKELY POPS AS ELEVATED CONVECTION MOVES ACRS THIS AREA.
SOME THREAT OF SEVERE WEATHER WILL EXISTS...MAINLY FROM HAIL ALONG
WITH HEAVY RAINFALL AS PWATS INCREASE TO NEARLY 2.00 BY THURSDAY
MORNING.  CONVECTION WILL BEGIN TO BUILD TO THE NORTH BY LATER IN
THE DAY AS UPPER SYSTEM PASSES THROUGH THE ROCKIES AND INTO THE
PLAINS.  SFC WAVE DEVELOPMENT IN NORTHEAST KANSAS WILL ENHANCE
THETA-E ADVECTION ACRS WESTERN IA BY LATER IN THE AFTERNOON ACRS THE
WEST.  SEVERE CONVECTION WILL REMAIN POSSIBLE DURING THIS TIME
ALTHOUGH IT SHOULD REMAIN MAINLY ELEVATED WITH HAIL AND POSSIBLY
SOME WIND DEPENDING ON THE DEPTH OF THE NEAR SFC INVERSION.
WIDESPREAD CONVECTION WILL PERSIST INTO THURSDAY NIGHT AS WAVE LIFTS
INTO THE STATE AND MOIST LOW LEVEL FLOW CONTINUES INTO THE STATE
WITH LLJ FOCUSED INTO CENTRAL IOWA.  HEAVY RAIN WILL REMAIN A
POSSIBILITY THROUGH THIS TIME WITH PWATS REMAINING FROM 1.75 TO 2
INCHES.  AREAL COVERAGE WILL BEGIN DIMINISH ON FRIDAY AS MAIN
SYNOPTIC FORCING SHIFTS TO THE EAST ALONG WITH THE SFC WAVE.  MAIN
CONCERN WILL BE SOME REDEVELOPMENT IN THE SOUTHEAST THIRD OR SO OF
THE CWA BY AFTERNOON AHEAD OF THE LOW.

AT THIS POINT...IT APPEARS WEAK SFC RIDGING WILL BUILD ACRS THE
STATE INTO THE WEEKEND WITH DRY CONDITIONS ON SATURDAY INTO EARLY
SUNDAY.  HOWEVER...GFS AND EURO INDICATE A QUICK RETURN TO WAA AND
MOISTURE RETURN ON SUNDAY AS SFC RIDGING SLIDES TO THE EAST.
THEREAFTER...WILL SEE A DAILY THREAT OF THUNDERSTORMS WITH NEARBY
SFC BOUNDARIES AND MOISTURE FLOWING INTO THE REGION.  SEVERE
CONVECTION WILL REMAIN POSSIBLE BUT DOES NOT APPEAR WIDESPREAD OR
OVERLY INTENSE AS SHEAR STAYS LIMITED.  TEMPERATURES WILL BE MUCH
COOLER THROUGH SATURDAY BEFORE SOME MODERATION INTO EARLY NEXT WEAK
TO SEASONABLY WARM CONDITIONS.

&&

.HYDROLOGY...
A DECENT THREAT FOR SIG RAINFALL IS TRYING SETUP WITH CDFNT STALLING
LATER TNGT THROUGH THE NEXT FEW DAYS.  ATTM THINKING IS THAT
DYNAMICS ARE NOT ALL THERE FOR A BIG EVENT TNGT.  WOULD SEE 1/2-1
INCH OVR A WIDE AREA...BUT WITH ONLY 20 KTS OR SO OF WIND AT H8
DON'T THINK IT WILL GET OUT OF HAND.  THIS COULD SET THE STAGE IF WE
DO GET ANOTHER EVENT THU NGT...WHICH SEEMS MORE LKLY.

&&

.AVIATION...09/06Z
COLD FRONT HAS MOVED THROUGH THE SITES WITH NORTH TO NORTHEAST
WINDS PREVAILING THROUGH THURSDAY MORNING. THIS WINDS WILL BECOME
EASTERLY DURING THE DAY. A FEW CUMULUS POSSIBLE NEAR KOTM THROUGH
08Z. ANOTHER ROUND OF THUNDERSTORMS EXPECTED TO DEVELOP LATE TONIGHT
INTO THURSDAY. CHANCES WILL SPREAD FROM SOUTH TO NORTH THURSDAY AND
THURSDAY NIGHT WITH THUNDERSTORMS POTENTIALLY AFFECTING SITES FOR
PROLONGED PERIODS OF TIME.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...MS JUN 11
LONG TERM...COGIL
AVIATION...DONAVON
Hazardous weather outlook, Jun 8, 11:21 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1121 PM CDT WED JUN 8 2011

IAZ004>007-015>017-023>028-033>039-049-050-100430-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-MARSHALL-TAMA-
1121 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IOWA.

.DAY ONE...TONIGHT

ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF
HIGHWAY 20 TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR
THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS
TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS.
LOCALLY HEAVY RAINFALL MAY FALL THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ044>048-057>062-070>075-081>086-092>097-100430-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-
UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
1121 PM CDT WED JUN 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT WITH THE
BEST CHANCES SOUTH OF INTERSTATE 80. A SEVERE STORM OR TWO MAY
OCCUR WITH QUARTER SIZED HAIL POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE PERIODS OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
NIGHT. THE RISK OF SEVERE STORMS IS LOW. ADDITIONAL CHANCES FOR
THUNDERSTORMS RETURNS SUNDAY NIGHT THROUGH EARLY WEDNESDAY. IT IS
TOO EARLY TO DETERMINE THE SEVERE POTENTIAL WITH THESE STORMS.
LOCALLY HEAVY RAINFALL MAY OCCUR THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jun 8, 8:06 PM CDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
806 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     HAIL             2 NE BAXTER             41.85N 93.12W
06/08/2011  M2.00 INCH       JASPER             IA   NWS EMPLOYEE

            LARGEST STONE MEASURED 2.25 INCHES IN DIAMETER

0735 PM     HAIL             3 NE BAXTER             41.85N 93.11W
06/08/2011  M2.50 INCH       JASPER             IA   TRAINED SPOTTER

&&

DONAVON
Local storm report, Jun 8, 8:18 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
818 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     HAIL             1 WSW LAUREL            41.87N 92.95W
06/08/2011  M1.75 INCH       MARSHALL           IA   PUBLIC

            GOLF BALL HAIL...TIME ESTIMATED FROM RADAR

&&

COGIL
Special weather statement, Jun 8, 8:48 PM CDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
848 PM CDT WED JUN 8 2011

IAZ075-090215-
MAHASKA-
848 PM CDT WED JUN 8 2011

...HAIL UP TO THE SIZE OF NICKELS POSSIBLE...

AT 844 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL MAHASKA COUNTY...MOVING EAST AT
30 MPH.

NICKEL SIZE HAIL...IS POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  RURAL MAHASKA COUNTY AT 900 PM CDT

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Local storm report, Jun 8, 8:55 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
855 PM CDT WED JUN 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             5 NNW ANKENY AIRPORT    41.76N 93.59W
06/08/2011  M1.00 INCH       POLK               IA   NWS EMPLOYEE

&&

COGIL
Local storm report, Jun 9, 12:08 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1208 AM CDT THU JUN 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             REINBECK                42.32N 92.60W
06/08/2011  E0.88 INCH       GRUNDY             IA   TRAINED SPOTTER

0527 PM     HAIL             3 E LINCOLN             42.26N 92.63W
06/08/2011  E1.75 INCH       TAMA               IA   TRAINED SPOTTER

0529 PM     HAIL             5 SW REINBECK           42.28N 92.67W
06/08/2011  E1.00 INCH       TAMA               IA   TRAINED SPOTTER

0534 PM     HAIL             6 SSW REINBECK          42.25N 92.66W
06/08/2011  E1.00 INCH       TAMA               IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE...

0540 PM     HAIL             1 N ANKENY              41.74N 93.61W
06/08/2011  E0.88 INCH       POLK               IA   TRAINED SPOTTER

0540 PM     HAIL             5 SSE REINBECK          42.25N 92.54W
06/08/2011  E1.75 INCH       TAMA               IA   LAW ENFORCEMENT

0545 PM     HAIL             4 NNW ANKENY AIRPORT    41.74N 93.60W
06/08/2011  E0.88 INCH       POLK               IA   TRAINED SPOTTER

0548 PM     HAIL             4 NW ANKENY AIRPORT     41.74N 93.61W
06/08/2011  E1.00 INCH       POLK               IA   TRAINED SPOTTER

0606 PM     HAIL             GLADBROOK               42.19N 92.71W
06/08/2011  E1.00 INCH       TAMA               IA   TRAINED SPOTTER

            DIME TO QUARTER SIZE

0618 PM     HAIL             5 W TRAER               42.20N 92.56W
06/08/2011  M1.50 INCH       TAMA               IA   TRAINED SPOTTER

0619 PM     HAIL             STATE CENTER            42.02N 93.17W
06/08/2011  E0.88 INCH       MARSHALL           IA   LAW ENFORCEMENT

0623 PM     HAIL             WNW COLLINS             41.90N 93.31W
06/08/2011  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0625 PM     HAIL             2 WSW COLLINS           41.89N 93.35W
06/08/2011  E1.50 INCH       STORY              IA   TRAINED SPOTTER

0633 PM     HAIL             2 NW COLLINS            41.93N 93.33W
06/08/2011  E1.00 INCH       STORY              IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED QUARTER SIZED HAIL AT 690TH AND
            295TH NORTHWEST OF COLLINS. RELAYED BY EMERGENCY MANAGER.

0645 PM     HAIL             S MELBOURNE             41.94N 93.10W
06/08/2011  E1.00 INCH       MARSHALL           IA   TRAINED SPOTTER

0645 PM     HAIL             5 NE TRAER              42.24N 92.39W
06/08/2011  E1.50 INCH       TAMA               IA   TRAINED SPOTTER

0653 PM     HAIL             5 NNW ANKENY AIRPORT    41.76N 93.59W
06/08/2011  M1.00 INCH       POLK               IA   NWS EMPLOYEE

0728 PM     HAIL             BAXTER                  41.83N 93.15W
06/08/2011  E1.00 INCH       JASPER             IA   AMATEUR RADIO

            AN AMATEUR RADIO OPERATOR REPORTS UP TO QUARTER SIZED
            HAIL FALLING IN BAXTER.

0728 PM     HAIL             BAXTER                  41.83N 93.15W
06/08/2011  E1.00 INCH       JASPER             IA   AMATEUR RADIO

0730 PM     HAIL             2 NE BAXTER             41.85N 93.12W
06/08/2011  E1.25 INCH       JASPER             IA   NWS EMPLOYEE

0733 PM     HAIL             2 NE BAXTER             41.85N 93.12W
06/08/2011  M2.00 INCH       JASPER             IA   NWS EMPLOYEE

            LARGEST STONE MEASURED 2.25 INCHES IN DIAMETER

0735 PM     HAIL             3 NE BAXTER             41.85N 93.11W
06/08/2011  M2.50 INCH       JASPER             IA   TRAINED SPOTTER

0748 PM     HAIL             1 WSW LAUREL            41.87N 92.95W
06/08/2011  M1.75 INCH       MARSHALL           IA   PUBLIC

            GOLF BALL HAIL...TIME ESTIMATED FROM RADAR

0750 PM     HAIL             LAUREL                  41.88N 92.92W
06/08/2011  E0.75 INCH       MARSHALL           IA   AMATEUR RADIO

            AMATEUR RADIO OPERATOR IN LAUREL REPORTS HAIL FALLING
            HEAVILY...MOSTLY PENNY SIZED...SHREDDING THE LEAVES OFF
            THE TREES.

&&
PREVIOUS TORNADO REPORT WAS RE-EVALUATED AS A GUSTNADO AFTER
EXAMINATION OF STORM VIDEO.

SMALL
Special weather statement, Jun 9, 12:51 AM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1251 AM CDT THU JUN 9 2011

IAZ045>048-057>060-090700-
CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
INCLUDING THE CITIES OF...CARROLL...JEFFERSON...BOONE...AMES...
AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES
1251 AM CDT THU JUN 9 2011

...THUNDERSTORMS WITH HAIL AND HEAVY RAIN LIKELY EARLY THIS MORNING...

THUNDERSTORMS OVER WEST CENTRAL IOWA NEAR HARLAN AND AUDUBON WILL
CONTINUE TO MOVE AND DEVELOP EASTWARD INTO CENTRAL IOWA TOWARD
PERRY...AMES AND THE NORTHERN SUBURBS OF DES MOINES THROUGH 200
AM. SOME OF THE STRONGER STORMS MAY PRODUCE PENNY TO NICKEL SIZED
HAIL AND HEAVY RAINS WITH LOW VISIBILITIES AND PONDING WATER ON
ROADWAYS.

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:18 PM CDTSevere Thunderstorm WarningDMXJasper28 min
Jun 8, 7:40 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama34 min
Jun 9, 2:47 AM CDTSevere Thunderstorm WarningDMXJasper33 min
Jun 9, 7:27 AM CDTSevere Thunderstorm WarningDMXPolk33 min
Jun 9, 8:53 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren52 min
Jun 9, 9:16 AM CDTRiver Flood WarningDMXMadison, Warren8 days
Jun 9, 9:39 AM CDTSevere Thunderstorm WarningDMXJasper, Polk19 min
Jun 9, 9:55 AM CDTSevere Thunderstorm WarningDMXAudubon38 min
Jun 9, 1:50 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Greene, Guthrie32 min
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMahaska, Wapello65 hr
Jun 9, 2:01 PM CDTRiver Flood WarningDMXWapello3 days
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMadison, Warren52 hr
Jun 9, 2:01 PM CDTRiver Flood WarningDMXMahaska, Marion63 hr
Jun 9, 3:44 PM CDTFlash Flood WatchDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 25 more12 hr
Jun 9, 4:54 PM CDTSevere Thunderstorm WarningDMXDavis25 min
Jun 9, 6:28 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.